Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 31, 2007, 6:27 PM MST for Maricopa County, Arizona. It took effect at Jul 31, 2007, 6:34 PM MST. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 31, 2007, 6:27 PM MST (01:27 UTC)
- In effect from
- Jul 31, 2007, 6:34 PM MST
- Expired
- Jul 31, 2007, 9:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Whole counties
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 7:30 PM MST | FLASH FLOOD | Scottsdale, AZ | ROADS CLOSED IN NORTH SCOTTSDALE. AT LEAST 6 WATER RESCUES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 010134
FFWPSR
AZC013-010430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
627 PM MST TUE JUL 31 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...SCOTTSDALE...FOUNTAIN HILLS...
* UNTIL 930 PM MST
* AT 621 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER MUCH OF FAR NORTHEAST
MARICOPA COUNTY. SOME OF THE HEAVIEST RAINFALL WAS LOCATED OVER RIO
VERDE EAST TO HIGHWAY 87. RAINFALL RATES WITH THE MOST INTENSE
STORMS WERE BETWEEN ONE AND TWO INCHES PER HOUR...AND A RAIN GAGE
NEAR RIO VERDE REPORTED 1.02 INCHES OF RAIN IN 30 MINUTES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO
VERDE...CAVE CREEK AND CAREFREE. HEAVY RAIN WILL BE MOVING INTO
NORTH SCOTTSDALE...AND THERE WILL LIKELY BE FLOW DOWN THE INDIAN
BEND WASH BY AROUND 730 PM THIS EVENING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3364 11202 3355 11172 3360 11144 3369 11134
3378 11142 3393 11200
$$
CJB2 follow-up statements
000
WGUS75 KPSR 010238
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
732 PM MST TUE JUL 31 2007
AZC013-010430-
MARICOPA AZ-
732 PM MST TUE JUL 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR
NORTHEASTERN MARICOPA COUNTY...
AT 729 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER PORTIONS OF
NORTHEAST MARICOPA COUNTY...INCLUDING NORTH SCOTTSDALE. SEVERAL RAIN
GAGES IN NORTH SCOTTSDALE AND THE RIO VERDE AREA REPORTED BETWEEN
ONE AND ONE HALF...AND TWO AND ONE HALF INCHES...SINCE 530 PM. RADAR
INDICATED THAT FROM TWO TO THREE INCHES OF RAIN FELL OVER MUCH OF
NORTH SCOTTSDALE AND FAR NORTHEAST PHOENIX...SINCE 630 PM.
AT 730 PM...SIGNIFICANT FLOW WAS REPORTED BY A STREAM GAGE IN THE
NORTHERN PORTION OF THE INDIAN BEND WASH...AT SHEA BOULEVARD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO VERDE...
CAVE CREEK AND CAREFREE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3364 11202 3355 11172 3360 11144 3369 11134
3378 11142 3393 11200
$$
CJB000
WGUS75 KPSR 010353
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
848 PM MST TUE JUL 31 2007
AZC013-010430-
MARICOPA AZ-
848 PM MST TUE JUL 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR
NORTHEASTERN MARICOPA COUNTY...
AT 846 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD DECREASED SUBSTANTIALLY OVER THE WARNED AREA
SINCE 830 PM...AND RAINFALL IN MOST LOCATION WAS LESS THAN ONE
QUARTER INCH SINCE 8 PM. HOWEVER...MANY WASHES ACROSS NORTHEASTERN
MARICOPA COUNTY...INCLUDING NORTH SCOTTSDALE...ARE LIKELY TO BE
STILL FLOWING. ALSO...THE STREAM GAGE AT INDIAN BEND WASH AND SHEA
BOULEVARD HAD SIGNIFICANT FLOW IN IT AT 845 PM. THUS THE FLASH FLOOD
WARNING WILL CONTINUE UNTIL 930 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO VERDE...
SCOTTSDALE...FOUNTAIN HILLS...CAVE CREEK AND CAREFREE
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3364 11202 3355 11172 3360 11144 3369 11134
3378 11142 3393 11200
$$
CJBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:50 PM MST, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 31, 2:50 PM MST, 3 hours 37 minutes before
AZZ020>028-CAZ030>033-010600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 250 PM MST TUE JUL 31 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A VERY MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN ENTRENCHED OVER THE DESERT SOUTHWEST INTO THE UPCOMING WEEKEND. AT THE SAME TIME...WEAK UPPER LEVEL DISTURBANCES WILL ROTATE INTO THE REGION...PROVIDING FOR A CHANCE OF SHOWERS AND THUNDERSTORMS...MOSTLY DURING THE AFTERNOON AND EVENING HOURS. SINCE THE STORMS WILL BE SLOW-MOVING...HEAVY RAIN WILL BE THE MAIN THREAT. TEMPERATURES DURING THE AFTERNOONS WILL SHOW A LITTLE BIT OF WARMING BY THE WEEKEND. && .SHORT TERM... TONIGHT THROUGH FRIDAY... AFTERNOON IS CERTAINLY SHAPING UP DIFFERENTLY THAN YESTERDAY. MUCH LESS CONVECTION OVER YAVAPAI COUNTY BUT QUITE A BIT MORE OVER PIMA/ SE PINAL COUNTIES TO OUR S. AMS IN BETWEEN IS STILL VERY PRIMED... PER 20Z SPECIAL KPSR SOUNDING...WITH A LI OF -3.5 AND 1.81 INCHES OF PWATER. SOME CIN WILL NEED TO BE OVERCOME...BUT ANY COLLIDING BOUNDARIES FROM AFOREMENTIONED CONVECTION COULD EASILY DO THIS... ALONG WITH CONTINUED AFTERNOON HEATING. HAVE ALREADY REACHED CONVECTIVE TEMP OF 99F...SO WE SHOULD SEE TSTMS BECOMING MORE NUMEROUS AND CLOSER TO OUR SCNTRL ZONES NEXT FEW HOURS. AS HAS BEEN THE CASE PAST SEVERAL DAYS...EXTREMELY HEAVY RAINFALL WILL BE THE MAIN THREAT FROM ANY STORMS...AND PERHAPS A HARD-TO-LOCATE SEVERE WET MICROBURST OR TWO. WILL HAVE SLIGHTLY LOWER POPS OUT IN WRN ZONES DUE TO PRESENCE OF DEBRIS CLOUDS THAT WERE JUST NOW BURNING OFF. AFTER TONIGHT...GFS AND NAM SHOW LITTLE IN THE WAY OF SIGNIFICANT TRENDS...EITHER THERMODYNAMICALLY OR DYNAMICALLY. UPPER HIGH WILL CONTINUE OFF TO OUR NE...WITH HARD-TO-TIME-AND-DETECT VORT MAXIMA EXPECTED TO ROTATE INTO THE REGION FROM THE E THRU FRIDAY. WITH AMS EXPECTED TO REMAIN VERY WET...WILL LEAVE A PERSISTENCE TYPE FORECAST GOING IN THE SHORT TERM. HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREAT AS STEERING FLOWS REMAIN WEAK. WILL WARM TEMPS UP BY FRIDAY PER MOS TRENDS. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... WEEKEND WILL START OUT ABOUT THE SAME AS THE SHORT TERM WITH MEDIUM GRADE MONSOON EXPECTED TO CONTINUE. AFTER THIS...MEDIUM RANGE MODELS DROP A SIGNIFICANT UPPER TROUGH SWD INTO NRN CA. OPERATIONAL GFS IS ATTEMPTING TO DROP THIS FEATURE SWWD AS A CLOSED LOW OFF THE NRN CA COAST...WHICH WOULD KEEP A MOIST...SELY FLOW IN PLACE...WHILE THE ECMWF OPEN TROUGH UP AND PUSH IT THRU THE NRN/CNTRL RCKYS. THIS WOULD LIKELY PROVIDE SOME DRYING AS WINDS TURN TO THE SW. FOR NOW... WILL LEAVE EXISTING EXTENDED FORECAST IN PLACE...WHICH TRANSITIONS TO MORE OF STANDARD TO LOW GRADE MONSOON EARLY NEXT WEEK. WE SHALL SEE. && .AVIATION... JULY 31 2145 UTC (JULY 31 1445 MST) AT 2130 UTC (1430 MST)...THE MOST IMPRESSIVE CONVECTIVE COMPLEXES WERE TO THE SOUTH AND EAST OF KPHX/KIWA...NEAR AND WEST OF TUCSON. SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE MOGOLLON RIM WERE ALSO OBSERVED...YET AERIAL COVERAGES WERE LESS THAN THIS TIME YESTERDAY...ESPECIALLY ACROSS YAVAPAI COUNTY. OVERALL...STORMS ARE MOVING VERY LITTLE. CURRENT TEMPERATURE AT SKY HARBOR IS NEAR CONVECTIVE TEMPERATURE FOR THE DAY...SO A LITTLE MORE HEATING SHOULD HELP STORMS DEVELOP AROUND THE VALLEY. INTERACTIONS WITH OUTFLOWS FROM SURROUNDING CONVECTION SHOULD ALSO HELP...BUT THE EXACT TIMING AND LOCATION OF INDIVIDUAL STORMS IS STILL TOO DIFFICULT TO PINPOINT. THUS...CURRENT KPHX/KIWA TAFS LOOK GOOD. STAY TUNED FOR AMENDMENTS IF NEED BE... LOW CONFIDENCE AT THIS TIME THAT CONVECTION WILL REACH KYUM/KBLH. NO STORMS FOR KIPL. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JULY 31 2145 UTC (JULY 31 1445 MST) CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST FRIDAY...MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. DRYING TREND LOOKS LIKELY BEGINNING EARLY NEXT WEEK...WHICH WILL RESULT IN A DECREASE IN THUNDERSTORM POTENTIAL AND A DOWNWARD TREND IN RH VALUES. UNTIL THEN...RH VALUES WILL DIP INTO THE MID-TWENTIES TO MID-THIRTIES ACROSS THE DESERT FLOOR WITH GOOD OVERNIGHT RECOVERY. TEMPERATURES WILL SHOW LITTLE CHANGE THROUGH THE PERIOD...REMAINING SLIGHTLY BELOW SEASONAL NORMALS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTLE LONG TERM...ESTLE AVIATION...ROGERS FIRE WX...ROGERS/INIGUEZ
Hazardous weather outlook, Jul 31, 6:20 AM MST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 620 AM MST TUE JUL 31 2007 AZZ024-011330- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 620 AM MST TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CONTINUES TODAY AND TONIGHT. THE PRIMARY CONCERN WITH THESE STORMS WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLOODING. LOCALIZED DAMAGING WINDS ARE ALSO A POSSIBILITY WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS. THERE WILL BE DAY TO FLUCTUATION OF STORM POSSIBILITIES BUT IT IS TOO DIFFICULT TO PINPOINT WHICH DAY WILL BE MOST LIKELY TO EXPERIENCE PROBLEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020>023-026>028-CAZ031-011330- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 620 AM MST TUE JUL 31 2007 /620 AM PDT TUE JUL 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST- CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA... WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE DAY WITH A SOMEWHAT BETTER CHANCE IN THE LATE AFTERNOON AND EVENING. THOUGH STORM ACTIVITY IS NOT ANTICIPATED TO BE AS WIDESPREAD AS ON MONDAY...THERE IS STILL POTENTIAL FOR LOCALLY HEAVY RAIN AND ASSOCIATED FLOODING...ALONG WITH LOCALIZED DAMAGING WINDS IF A PARTICULARY STRONG STORM DEVELOPS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AT LEAST A SLIGHT CHANCE OF STORMS WILL CONTINUE THROUGH MONDAY ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ025-CAZ030-032-033-011330- YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 620 AM MST TUE JUL 31 2007 /620 AM PDT TUE JUL 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH TODAY AND TONIGHT. ANY STORMS THAT MANAGE TO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AND ASSOCIATED FLOODING ALONG WITH LOCALIZED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY WITH THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS BEFORE DECREASING OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AJ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:17 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 43 min |
| Jul 31, 6:48 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 57 min |
| Aug 1, 4:06 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.